Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


76 yro male diag w/prostate/Aids
Jul 19, 2003

My father was diagnosed with HIV and prostate cancer over a year ago. He started chemo two weeks ago, his count CD4 was above 200. He got sick from chemo,got admitted with bacteremia and now his CD4 dropped to 109! He is weak and bedridden. He had a recent appointment and now there's lesions--about four of them inside his mouth. He didn't start any HIV medication yet and will soon. What drugs do you suggest for a 76 year old man with prostate and aids. He's been talking about dying for the past few weeks.

Please, I need your advice other than his doctor's. She is away on vacation. He goes to the Shattuck in Jamaica Plain, in Massachusetts.

Please Help

Response from Dr. Wohl

Starting HIV therapy now makes sense if your father's doctors expect him to have a reasonable chance of surviving his cancer in the near term.

Assuming they do, I would be sure that your father's HIV doctor and oncologist talk to one another about his HIV medications to avoid overlapping side effects such as anemia, nausea, liver toxicity etc.

There are many combinations that are probably available to your father. His age is less of a concern regarding treatment choice than his other medications and any other medical conditions.

For certain, though, your father should be on medication to prevent PCP, a serious pneumonia that develops in persons with poor immune systems.

DW



Previous
Marrying Soon
Next
Some hope for those starting Sustiva & Combivir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement